Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for muscle weakness in the hand

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11816 Questions

default
Posted on Fri, 3 Mar 2017 in Bones, Muscles and Joints
Question: I felt like I bruised the palm of my left hand about 6 weeks ago.
Sine then I cannot do some functions with my left had, like make a good grip or button my shirt with the left hand
doctor
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Can be a nerve related ssue.

Detailed Answer:
Hello,
Thanks for posting your query.
Inability to perform functions or inadequate grip is suggestive of a muscle weakness in the hand or due to a nerve root compression. This needs a careful evaluation by a neurologist to find the level of compression. The treatment will depend on the cause. Stretching exercises of the wrist and hand can help to retain the muscle strength.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Muscle weakness

doctor1 MD

In the last 3 months I have started taking Effexor XR with my Vyvanse. My Effexor is 37.5 mg once daily and my Vyvanse is 60 mg once daily. Over the last two months I have been experiencing a lot of nausea. However the last three weeks it has gotten worse and there are other things going on. I have been shaky, muscle weakness, fatigue, headaches, general nervous feeling, headaches, chills (not with fever), cloudy mind. Am I having a reaction to the two medications being mixed? What do I need to do to get off the effexor if I am?

doctor1 MD

This is a really elaborate question.. but I'm very scared, and have been going through this for years. I'm finally giving in and asking any and all doctors for their opinion.

I'm a 26 year old male. 6'2 and 145 lbs. I've been having episodes of SVT since I was 18 years old. About 5 years ago a cardiologist I saw put me on 25mg of metoprolol twice daily. It seemed to help a lot. The episodes happened rarely, and I felt mostly normal. A year or so after that, my symptoms worsened again. He upped my dosage to 50mg twice daily, and scheduled me for an echo and a holter monitor. I had the tests and both can't back normal. I had no episodes of SVT while on the holter, sadly. After he increased my dosage again, I felt normal for a long time. Last March I traveled to Ireland. I was there until May. When I came back to my home, I was out of work for a few months and was living a sedentary life. After a while I started noticing symptoms. I was experiencing numbness and pain in my back, shortness of breath, dizziness upon standing, muscle weakness, heat and cold sensitivity, insomnia, and severe anxiety. I became very depressed and was afraid to go to the doctor. Eventually my girlfriend forced me to go. I was given full blood work and a chest X-ray. Everything came back fine and the doctors attributed it to anxiety/depression and months of inactivity. I felt slightly better after hearing that from the doctors, and went home. I secured a job and felt a bit better, but still felt nowhere near healthy. A year later, I started noticing my symptoms getting drastically worse. My legs would tremble when I walked up and down even stairs. If I tried lifting anything, my arms and hands would shake. I was extremely tired, the pain and numbness in my back had worsened, and now there was a new pain in my abdomen under my rib cage. A constant dull soreness. I also noticed my shortness of breath getting worse. I could no longer even sing or yell without feeling like my lungs were going to collapse. The breaking point for me was one night while I was having sexual relations with my girlfriend, and my heart went tachycardic. 280bpm for 15 minutes. It felt differed than the older episodes I used to have. It wasn't just fast. It was hard and felt like my heart was going to explode. When the paramedics got there, it converted. Since that incident, I haven't been able to have sex with my girlfriend, because as soon as I get excited, my heart starts beating very hard and slow, and erratic, instead of fast and steady as it should. This was in July. It's now November and things only feel worse. I feel like I can't do anything. The symptoms are all too much and too frequent. I'm seeing a doctor who actually seems to care, but I have to wait 2 weeks between visits, and he hasn't figured anything out yet. That's about the end of my story. I just want help. I don't care from where. My whole life is ruined and I feel trapped and scared.

Here are all of my symptoms:

Upper back pain/numbness
Dull pain under ribs in abdomen
Shortness of breath
Heart palpitations
PVCs
Tachycardia
Bradycardia
Tachycardia on standing
Insomnia
Weakness
Fatigue
Blurred vision
Purple fingernails and toenails
Cold and heat sensitivity
Angina
Severe anxiety

I also personally, think I have Marfan's syndrome. I'm 6'2, and 145lbs, and my fingers, toes and limbs are all very long and thin. My face is also long and thin. I just don't understand how I could be this old and not have been diagnosed already. Nobody else in my family has it. The only reason I even know of it's existence is because a friend of mine in medical school mentioned it.

I've also got a black pit for a wisdom tooth in the back of my mouth that's been there since I was 19 or 20 that I've never had taken care of. I know I've heard of tooth problems being related to cardiac problems.

I'm not looking for a cure or a diagnosis, only some insight into the situation from someone in experience. Reading about what COULD be wrong with me online is mostly useless because there are so many symptoms and variables. Anything would be helpful at this point.

Thanks in advance.

If I think of anything else I'll add it.

doctor1 MD

I m a 41 yr old male in good health. The bottoms of both my feet turned numb. Over the next 24 hours I became numb from the waist down. 5 days later I m not better. I went to a Neurologist and was examined. My eye sight is good, my reflexes are good, I have not had any muscle weakness, I have no pains, I don t smoke or drink and I have not been sick. I had blood taken at the hospital and the only thing was my glucose was 132 which I was told was a little high. I did eat and have a large soda 2 hours before. I went and had more blood drawn at a lab after fasting the next day. I m currently waiting on the results. Also my neurologist schedule me another appointment for a EMG in 10 days, because he thought if we did it any sooner it would not show anything. Is there anything else that should being done?

doctor1 MD

I am 60 years old & have been on plavix 75, and an aspirin for 2 years since my mini strokes. I was previously on caduet 5/40 for about 8 years prior to the mini strokes. I have recently developed muscle weakness in my legs to the point of almost collapsing walking from the car, grocery shopping, etc. I do water aerobics twice a week, and zumba once a week. Is there anything more I can do to re-instate my muscle strength?

doctor1 MD

is the a connection between CIPD and fibromyalgia?

doctor1 MD

I have spells where my whole body seems to go imp and I feel lke I am going to faint. I have no pain anyplace when this happens but I cant moven as I am just to week. I can think, but I cant control my body until this goes away and it only lasts a...

doctor1 MD

Hi. I’m 20 years old, female. I have been having many problems for the past 5 months now. I didn’t have a primary care doctor at this time so when these things would happen I would go to the ER. At first, I would get really shaky, feel like I was...